MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CNSTRND, METAL/CERAMIC/POLY, CMNTD OR NON-POROUS, UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CNSTRND, METAL/CERAMIC/POLY, CMNTD OR NON-POROUS, UNCMNTD
Model Number 71342200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to instability in the right hip and dislocation.There is a dissociation of the dual mobility bearing.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports that a right hip revision was performed due to instability and dissociation of the dual mobility bearing.To date, the requested surgical reports and x-rays have not been provided.Therefore, the patient impact beyond the revision and the clinical root cause of the dissociation cannot be determined.Due to the limited information provided, no further clinical assessment can be rendered at this time.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CNSTRND, METAL/CERAMIC/POLY, CMNTD OR NON-POROUS, UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11417872
Report Number1020279-2021-01804
Device Sequence Number17030288
Product Code LZO
UDI-Device Identifier03596010488862
UDI-Public03596010488862
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342200
Device Catalogue Number71342200
Device Lot Number20GM12365
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;